Fixed drug eruptions caused by sulfonamides have rarely been observed. Since Loveman and Simon1 reported the first case of this phenomenon in 1939, only 12 additional cases have been recorded.2 When one considers the incalculable quantity of sulfonamides that has been consumed and recalls the frequency of other cutaneous reactions to these drugs, it becomes apparent that fixed eruptions instigated by the sulfonamides are exceedingly rare. The cases described below have in no way differed in their clinical morphological aspects from the type of case originally described by Brocq.3 Three examples of fixed drug eruption caused by sulfonamides were recently observed in the University Hospital Clinic within a period of one month.
REPORT OF CASES
R. T. S. (# 678947), a 26 year old premedical student, had had a persistent patch of hyperpigmentation on the left anterior aspect of the chest for 1 1/2 years. On three